Insightful Information From Peter Lee Following Yesterday’s Sad Incident at Myrtos Beach

Following yesterdays sad incident at Myrtos, here is some further information from Peter Lee sourced from Kefalonia Unplugged 

The report here is misleading

You cannot ‘die from a wasp sting ‘ you can however die from anaphylactic shock as an allergic reaction to a wasp or any other sting or even allergy to a food product.

It is very sad that the beaches ( particularly Myrtos that is steeply shelving and has hazardous currents at times too) do not have lifeguards as a point of contact for emergency services.

It is true to say most people who have allergies carry their own epi-pen but a first allergic reaction cannot be planned for. I have lobbied to have lifeguards on the beaches here and it is mandatory on blue flagged beaches.

To buy an epi-pen ” just in case” is expensive and they have to be replaced regularly.

The taverna at Myrtos was described as ” not having an antidote”. There is no “antidote” for an allergic reaction. Just an epi-pen that contains adrenaline to support the body”s circulation until hospital is reached. In certain situations this is by no means always successful.

So the tavernas cannot be blamed

It is a tragedy that sometimes is inevitable…….

One thought on “Insightful Information From Peter Lee Following Yesterday’s Sad Incident at Myrtos Beach

  • June 11, 2019 at 11:01 am
    Permalink

    Well pointed out Peter.
    It is a very sad situation what occurred yesterday but from time to time, we witness anaphylaxis and unfortunately, it can happen to anyone at any time, anywhere.
    If a person suffers their first event and immediate help is at hand, it is possible to have a good outcome and they are prescribed an adrenaline pen (EpiPen) to keep with them at all times.
    However, anyone who witnesses a person suffering a reaction should call for immediate help.

    Try to ensure that a person suffering an allergic reaction remains as still as possible
    Preferably they should be lying down and if they are feeling weak, dizzy or appear pale and sweating their legs should be raised
    Dial 166 and say that the person is suffering from anaphylaxis (anna-fill-axis)
    Give clear and precise directions to the emergency operator of your location
    If adrenaline has been given, make a note of the time this was administered. A second dose can be given after five minutes if there has been no improvement
    If the person’s condition deteriorates after making the initial 166 call, a second call to the emergency services should be made to ensure an ambulance is on its way
    Send someone to direct the ambulance crew when they arrive
    Try to ascertain what food or substance may have caused the reaction and ensure the ambulance crew knows this.
    It is essential you stay calm.

    Reply

Leave a Reply

Your email address will not be published. Required fields are marked *